MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 18G 10CM; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 18G 10CM; INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of powerglide complications was confirmed and the cause appeared to be manufacturing-related.The product returned for evaluation was one 18ga powerglide midline catheter.The sample was received with an inlaid needle.The needle was detached from the housing assembly.The needle bracket was returned detached from the needle.Microscopic inspection of the needle orifice in the needle bracket revealed the presence of adhesive residue.The adhesive at the orifice appeared deformed.Excess adhesive was observed outside of one of the adhesive application holes in the bracket.Adhesive residue was observed on the needle shaft, near the proximal end.Microscopic inspection of the needle shaft revealed scoring marks along the flash port notch.The safety mechanism was deployed over the needle tip successfully and without difficulty.The excess adhesive outside the application site suggested that poor adhesive deposition during device manufacture caused or contributed to the observed detachment of the needle from the bracket.That detachment appeared to have caused the reported safety difficulty, as the safety mechanism was subsequently successfully activated during device evaluation.A lot history review (lhr) of reax1056 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported to the bard sales representative that the safety mechanism did not engage on the powerglide device, after placement of the catheter.No patient injury reported.

Brand Name
POWERGLIDE MIDLINE CATHETER, 18G 10CM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6644541
Report Number3006260740-2017-00784
Device Sequence Number1149498
Product Code FOZ
UDI-Device Identifier00801741038105
UDI-Public(01)00801741038105(17)181031(10)REAX1056
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K133856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model NumberN/A
Device Catalogue NumberM118100
Device Lot NumberREAX1056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2017
Initial Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1